Mississippi, 2005Tornado in Mississippi, September 25, 2005
September 25, 2005 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 12:10 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 25, 12:10 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT SUN SEP 25 2005
.DISCUSSION...
DID ANOTHER UPDATE TO THE ZONES TO INLUDE TORNADO WATCH 820 IN THE
FIRST AND SECOND PERIODS. ALL ELSE LOOKING OK...AT LEAST
FORECAST-WISE.
NEW ZONES AND GRIDS OUT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&
50Hazardous weather outlook, Sep 25, 4:17 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN SEP 25 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261017-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
517 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS A
GOOD PORTION OF MISSISSIPPI...MAINLY EAST OF A GRENADA TO
VICKSBURG TO NATCHEZ LINE. ANY SEVERE THUNDERSTORMS SHOULD BE
ISOLATED OVER NORTHEAST LOUISIANA ACROSS SOUTHEAST ARKANSAS AND
THE DELTA REGION. ALL ACTIVITY SHOULD DIMINISH BY
MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE
WEATHER THROUGH SUNDAY NIGHT.
LEVELS OF WIND SHEAR...DAYTIME INSTABILITY AND LIFT WILL BE
SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE RISK FOR TORNADOES
WILL BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL
BE MORE FAVORABLE.
STRAIGHT LINE DAMAGING WIND GUSTS WILL BE MORE LIKELY FARTHER
SOUTH WHERE AFTERNOON HEATING WILL BE GREATER.
EXPECT OVERALL DIMINISHING WIND FIELDS AND SURFACE-BASED
INSTABILITY LATER THIS EVENING TO LEAD TO WEAKENING OF STORMS BY
MIDNIGHT.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO IMPACT LOCATIONS GENERALLY WEST OF
INTERSTATE 55 INCLUDING NORTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 4 TO 8
INCHES OF RAIN. PLENTY OF RICH TROPICAL MOISTURE WILL FLOW INTO
THE REGION THROUGH TODAY AND PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM RITA REPEATEDLY MOVE NORTH ACROSS THE
AREA.
ADDITIONAL RAINFALL TOTALS THROUGH EARLY TONIGHT MAY REACH 3 TO 5
INCHES IN SPOTS AS RAIN BANDS CONTINUE FORMING TODAY.
PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM WINONA TO
BRANDON TO BROOKHAVEN THROUGH EARLY TONIGHT.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR LOCATIONS FARTHER
EAST. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE
POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER
LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH THROUGH TODAY AS THE REMNANTS OF RITA SPIN
DOWN AND MOVE EAST OVER CENTRAL ARKANSAS.
A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE
ENTIRE OUTLOOK AREA. WINDS ARE EXPECTED TO BE SUSTAINED AT 15 TO
25 MPH OVER A WIDE AREA...WITH GUSTS UP TO 40 MPH AT TIMES ALONG
THE HIGHWAY 82 CORRIDOR DURING THE MORNING. OTHERWISE...SOUTH
WINDS COULD GUST TO BETWEEN 30 AND 35 MPH OVER THE REMAINDER OF
THE REGION. THESE WINDS WILL RESULT IN VERY CHOPPY CONDITIONS ON
AREA LAKES AND RIVERS. BOATERS ARE URGED TO EXERCISE CAUTION AS
SMALL BOATS WILL BE VULNERABLE TO CAPSIZING.
THE SOUTH WINDS WILL BEGIN DIMINISHING LATE THIS AFTERNOON
THROUGH TONIGHT WITH SPEEDS DROPPING OFF TO BETWEEN 10 TO 15 MPH
AT MOST LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AGAIN TODAY.
OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT
SUNDAY MORNING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 25, 10:12 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 2 S PORT GIBSON 31.93N 90.98W
09/25/2005 CLAIBORNE MS EMERGENCY MNGR
ONE HOUSE ABOUT 2 MILES SOUTH OF PORT GIBSON HAD A TREE
FALL IN IT.
&&
WESTERSpecial weather statement, Sep 25, 11:39 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SUN SEP 25 2005
MSZ026>033-036>039-042>059-061>066-260100-
ATTALA MS-CARROLL MS-CHOCTAW MS-CLAIBORNE MS-
CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS-FRANKLIN MS-
GRENADA MS-HINDS MS-HOLMES MS-JASPER MS-JEFFERSON MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAUDERDALE MS-
LAWRENCE MS-LEAKE MS-LINCOLN MS-LOWNDES MS-MADISON MS-
MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-
WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS-
THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 818 AND HAS ISSUED TORNADO WATCH 820 UNTIL 8 PM CDT FOR THE
FOLLOWING AREAS
IN MISSISSIPPI THE NEW WATCH INCLUDES 36 COUNTIES
IN CENTRAL MISSISSIPPI
ATTALA CHOCTAW COPIAH
HINDS HOLMES LEAKE
MADISON RANKIN SCOTT
SIMPSON SMITH YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
NOXUBEE WINSTON
IN NORTH CENTRAL MISSISSIPPI
CARROLL GRENADA MONTGOMERY
WEBSTER
IN NORTHEAST MISSISSIPPI
CLAY LOWNDES OKTIBBEHA
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
IN SOUTHEAST MISSISSIPPI
COVINGTON JONES
IN SOUTHWEST MISSISSIPPI
CLAIBORNE FRANKLIN JEFFERSON
IN WEST CENTRAL MISSISSIPPI
WARREN
THIS INCLUDES THE CITIES OF...ACKERMAN...BASSFIELD...
BAY SPRINGS...BRANDON...BROOKHAVEN...BROOKSVILLE...BUDE...
CANTON...CARROLLTON...CARTHAGE...COLLINS...COLUMBUS...CONEHATTA...
CRYSTAL SPRINGS...DE KALB...DECATUR...DURANT...EUPORA...FAYETTE...
FOREST...GOODMAN...GRENADA...HAZLEHURST...HEIDELBERG...JACKSON...
KOSCIUSKO...LAUREL...LEXINGTON...LOUISVILLE...MABEN...MACON...
MADISON...MAGEE...MATHISTON...MEADVILLE...MENDENHALL...MERIDIAN...
MONTICELLO...MORTON...MOUNT OLIVE...NEW HEBRON...NEWTON...
NORTH CARROLLTON...PEARL...PEARL RIVER...PHILADELPHIA...PICKENS...
PORT GIBSON...PRENTISS...QUITMAN...RALEIGH...RICHLAND...
RIDGELAND...ROXIE...SCOOBA...SHUBUTA...STARKVILLE...STONEWALL...
TAYLORSVILLE...TCHULA...UNION...VAIDEN...VICKSBURG...WEIR...
WESSON...WEST POINT...WINONA AND YAZOO CITY.
MSZ018>019-025-034>035-040>041-251845-
BOLIVAR MS-HUMPHREYS MS-ISSAQUENA MS-LEFLORE MS-
SHARKEY MS-SUNFLOWER MS-WASHINGTON MS-
THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 818 FOR
THE FOLLOWING AREAS
IN MISSISSIPPI THIS CANCELS 7 COUNTIES
IN CENTRAL MISSISSIPPI
HUMPHREYS
IN NORTH CENTRAL MISSISSIPPI
LEFLORE
IN NORTHWEST MISSISSIPPI
BOLIVAR SUNFLOWER WASHINGTON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY
THIS INCLUDES THE CITIES OF...ANGUILLA...BELZONI...CLEVELAND...
GREENVILLE...GREENWOOD...INDIANOLA...ISOLA...MAYERSVILLE...
ROLLING FORK AND RULEVILLE.
MSZ060-072>074-260100-
ADAMS MS-FORREST MS-LAMAR MS-MARION MS-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 820 IN
EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREAS
IN MISSISSIPPI THIS WATCH INCLUDES 4 COUNTIES
IN SOUTH CENTRAL MISSISSIPPI
MARION
IN SOUTHEAST MISSISSIPPI
FORREST LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS
THIS INCLUDES THE CITIES OF...COLUMBIA...HATTIESBURG...
LUMBERTON...NATCHEZ...PURVIS AND WEST HATTIESBURG.
Local storm report, Sep 25, 12:24 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
REPORT OF STRUCTURAL DAMAGE IN THE BLAKELY SUBDIVISION
LOCATED JUST NORTH OF HIGHWAY 61 IN VICKSBURG.
&&
WESTERLocal storm report, Sep 25, 12:56 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD MADISON 32.45N 90.11W
09/25/2005 MADISON MS LAW ENFORCEMENT
MADISON COUNTY SO REPORTED WATER OVER JOE HALL ROAD AND
GLUCKSTADT ROAD.
&&
WESTERLocal storm report, Sep 25, 1:50 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
09/25/2005 OKTIBBEHA MS PUBLIC
TREE DOWN ON A POWER LINE REPORTED BY MSU STUDENT.
&&
WESTERLocal storm report, Sep 25, 2:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
REPORT OF STRUCTURAL DAMAGE TO OLD 61 QUICK STOP. TWO
TREES AND POWER LINES FELL IN THE SAME VICINITY.
0100 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
TREE DOWN ON A HOME IN TANGLEWOOD. ONE TREE DOWN ON 5000
BLOCK HIGHWAY 27. ONE TREE DOWN ON TILTEN ROAD. ONE TREE
DOWN ON A HOME JUST OFF OF SHERMAN DRIVE. ONE TREE DOWN
ON BLAKE ROAD. ONE TREE DOWN IN FRONT OF THE REDWOOD
ELEMENTARY ON HIGHWAY 61 NORTH.
0100 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
POWERLINES REPORTED DOWN ON WISCONSIN ROAD AND REDWOOD.
TRANSFORMER BLOWN ON HALLS FERRY. ON FISHER FERRY THERE
WERE POWERLINES ACROSS THE ROAD.
&&
WESTERTornado, Rankin
- When
- September 25, 2:58 PM CST to 3:03 PM CST
- Where
- Rankin County, 5 mi SSE of Brandon
- Rating
- F1
- Path length
- 2 mi
- Path width
- 75 yd
- Property damage
- $400,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.200, -89.950
This tornado touched down near Hemphill Drive and moved northeast dissipating just north of Old Lake Road. As the tornado moved through a residential area, it destroyed a few dozen trees and several power lines. The most substantial damage occurred near Old Lake Road where several trees fell on a home and caused significant roof damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$200,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479261.